Louisiana, 2014Sleet and Winter Weather in Louisiana, January 28, 2014
January 28, 2014 · NWS LIX · 17 events in 17 counties and zones
A bitterly cold airmass descended on southern Mississippi and southeast Louisiana during the night of the 26th and during the day on the 27th. A strong upper level jet disturbance moved across the area on the 28th, producing a large area of sleet and freezing rain.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bitterly cold airmass descended on southern Mississippi and southeast Louisiana during the night of the 26th and during the day on the 27th. A strong upper level jet disturbance moved across the area on the 28th, producing a large area of sleet and freezing rain. Temperatures remained at or below the freezing mark during much or all of the precipitation event on the 28th, even south of Lake Pontchartrain in the New Orleans metropolitan area. Travel was significantly impacted on bridges, overpasses and other elevated roadways. Portions of every Interstate in southeast Louisiana, plus the Lake Pontchartrain Causeway were closed at times on the 28th into the morning of the 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 28, 4:13 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 28, 4:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CST TUE JAN 28 2014
.SHORT TERM...
THE MUCH ANTICIPATED WINTER WEATHER EVENT IS UNFOLDING AT THIS
TIME AS LIGHT FREEZING RAIN AND SLEET HAS DEVELOPED IN SOUTHWEST
MISSISSIPPI AND IN POINTE COUPEE PARISH ASSOCIATED WITH STRONG
VIRGA FIELD ABOVE WARM LAYER SLOWLY WET-BULBING THE SOUNDING
PROFILE IN THE SHALLOW COLD POOL. THIS PROCESS WILL CONTINUE
THROUGHOUT THE DAY AS OMEGA FIELD INTENSIFIES DOWNSTREAM OF
APPROACHING UPPER LEVEL LOW MOVING ACROSS NORTHERN MEXICO THIS
MORNING. THE NAM HAS DONE THE BEST AT INITIALIZING THE
PRECIPITATION EARLIER THAN OTHER MODELS BUT ESSENTIALLY ALL MODELS
COME INTO AGREEMENT RATHER QUICKLY ON OVERALL DYNAMICS. NAM STILL
APPEARS TO BE HEAVY-HANDED ON PRECIPITATION SO WENT CLOSER TO
GFS/ECMWF ON QPF WHICH IS CLOSER TO CONTINUITY. TRIED TO CLOSELY
GET GRIDS ALIGN WITH CURRENTLY HOURLY TRENDS...WHICH REQUIRED
LOWERING THE DEW POINTS CONSIDERABLY FROM PREVIOUS GUIDANCE AND
FORECAST...THUS SUGGESTING VERY STRONG POTENTIALS FOR DYNAMIC
COOLING. HAVE CHANGED LITTLE FROM OVERALL THINKING ON IMPACTS
THOUGH THERE WILL BE EVIDENT CHANGES FROM HOUR-TO-HOUR DEPICTION
OF WEATHER ELEMENTS THROUGH THURSDAY MORNING. WHEN ACCUMULATIONS
ARE TALLIED HOWEVER...THE AMOUNTS ALIGN CLOSELY WITH ADVERTISED
WARNING VALUES ON BOTH SNOW AND ICE. THE ONLY OTHER NOTED CHANGE
MAY BE EARLY ENDING IN THE NORTHWEST PORTION OF THE FORECAST AREA
AS MODEL TIME HEIGHTS AND SOUNDINGS SHOW SIGNIFICANT LOSS OF LIFT
AND RAPID COLUMN DRYING AROUND AND AFTER 00Z WED. IF SUCH IS THE
CASE...THIS WOULD ALLOW ANY LINGERING MOISTURE TO BECOME SNOW
LADENED ON THE BACK FRINGES...INCLUDING AREAS SOUTH OF THE TIDAL
LAKES. TEMPERATURES SHOULD BE IN A SLOW FALL THROUGHOUT THE DAY
DUE TO WET-BULB EFFECTS COUPLED WITH ONGOING COLD AIR ADVECTION.
LONG DURATION HARD FREEZE STILL MAJOR CONCERN WITH TEMPERATURES
FALLING TO THE TEENS AND LOWER 20S MOST LOCATIONS WEDNESDAY NIGHT
INTO THURSDAY MORNING. WIND CHILLS WILL ALSO BE VERY LOW TODAY
INTO THIS EVENING. 24/RR
.LONG TERM...
WARM AIR ADVECTION SHOULD UNFOLD THURSDAY AFTERNOON TO BRING AN
END TO THIS WINTER WEATHER EPISODE. AS DEW POINTS WARM THROUGH AREA
WATER TEMPERATURES AND COUPLED WITH ANY EVAPORATION AND
SUBLIMATION...DENSE FOG MAY BECOME A CONCERN THURSDAY NIGHT AND
FRIDAY NIGHT. AREAL FOG WAS INTRODUCED IN THOSE PERIODS AND CAN BE
EXAMINED FURTHER ONCE PASSED THIS COLD SNAP. CHANCE OF SHOWERS
RETURNS FOR THE WEEKEND WITH APPROACH OF NEXT CONTINENTAL COLD
FRONT...WHICH WILL BE CONSIDERABLY WEAKER THAN CURRENT SITUATION. 24/RR
&&
.AVIATION...
A SIGNIFICANT WINTER WEATHER EVENT WILL IMPACT AVIATION OPERATIONS
BEGINNING BETWEEN 12Z AND 15Z TODAY. THESE IMPACTS WILL LINGER
THROUGH AROUND 00Z AND 06Z IN THE EVENING...WITH IMPROVING
CONDITIONS FIRST OCCURRING AT KMCB AND KBTR. EXPECT TO SEE A MIX OF
FREEZING RAIN...SLEET...AND SNOW DEVELOP BY 15Z AT ALL OF THE
TERMINALS. LIGHT TO MODERATE FREEZING RAIN WILL BE MOST PRONOUNCED
AT KHUM...KMSY...KNEW...KASD...AND KGPT AND WILL LAST MOST OF THE
DAY. EXPECT TO SEE SIGNIFICANT ICING ISSUES ON AIRCRAFT AND RUNWAYS
AT THESE TERMINALS...WITH TOTAL ICE ACCUMULATIONS OF UP TO 0.50"
POSSIBLE BY 00Z. A MIX OF SLEET AND SNOW WILL DEVELOP AROUND 00Z AT
THESE TERMINALS AS THE MID-LEVEL AIR MASS COOLS AND PERSIST THROUGH
06Z. FARTHER TO NORTH...AT KHDC...KMCB...AND KGPT...A MIX OF SLEET
AND FREEZING RAIN WILL DEVELOP AROUND 15Z...BUT SHOULD QUICKLY
SWITCH OVER TO A MIX OF LIGHT SNOW AND SLEET AT KBTR AND KHDC BY
18-20Z. AT KMCB...THE ENTIRE ATMOSPHERIC PROFILE WILL BE BELOW
FREEZING...AND EXPECT SNOW TO OCCUR AT KMCB FOR SEVERAL HOURS
BETWEEN 18Z AND 00Z. TOTAL SNOW AND SLEET ACCUMULATIONS OF 3 TO 5
INCHES WILL BE POSSIBLE AT THESE TERMINALS. VFR CONDITIONS SHOULD
RETURN TO ALL OF THE TERMINALS BY 06Z ON THE 29TH.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN PLACE ACROSS ALL OF
THE MARINE ZONES THROUGH WEDNESDAY MORNING...DUE THE COMBINATION OF
STRONG COLD AIR ADVECTION AND A TIGHTENING PRESSURE GRADIENT
ASSOCIATED WITH A DEVELOPING LOW OVER THE GULF OF MEXICO. STRONG
NORTHERLY WINDS OF 20 TO 30 KNOTS AND VERY ROUGH SEAS CAN BE
EXPECTED. CONDITIONS WILL GRADUALLY IMPROVE TOMORROW AFTERNOON INTO
TOMORROW NIGHT...AS THE LOW PULLS AWAY AND A SURFACE RIDGE BECOMES
MORE CENTERED OVER THE REGION. SMALL CRAFT CONDITIONS WILL END OVER
THE TIDAL LAKES AND SOUNDS BY TOMORROW AFTERNOON...AND THE NEAR SHORE
GULF WATERS TOMORROW EVENING. THE OUTER WATERS WILL SEE SMALL CRAFT
CONDITIONS PERSIST INTO THE LATE EVENING HOURS BEFORE FALLING BEFORE
ADVISORY LEVELS. WITH THE HIGH CENTERED OVER THE GULF SOUTH
THURSDAY AND FRIDAY...WINDS OF 10 KNOTS OR LESS WILL GRADUALLY VEER
TO A SOUTHERLY DIRECTION THURSDAY INTO THURSDAY NIGHT. THESE WINDS
WILL LINGER INTO FRIDAY. A WEAK AREA OF LOW PRESSURE WILL DEVELOP
OVER THE REGION ON SATURDAY...WHICH WILL PUSH WINDS BACK TO NEAR 15
KNOTS ON SATURDAY. A WEAK FRONTAL BOUNDARY WILL SLIP THROUGH
SATURDAY NIGHT...ALLOWING FOR WEAK NORTHERLY WINDS OF 5 TO 10 KNOTS
TO DEVELOP FOR BOTH SATURDAY NIGHT AND SUNDAY. 32
&&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...ONE ER-MET.
ACTIVATION...CITY OF NEW ORLEANS...COORDINATION AND MESOSCALE DESKS
ACTIVITIES...SLURRY SUPPORT
WINTER WEATHER OPERATIONS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 31 16 40 21 / 90 10 0 10
BTR 34 18 39 22 / 90 40 10 10
ASD 36 20 35 25 / 90 70 10 10
MSY 37 23 34 30 / 90 70 10 10
GPT 34 20 33 26 / 90 70 10 10
PQL 34 20 35 24 / 90 70 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON FROM 20 TO 60 NM.
MS...WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL
WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON FROM 20 TO 60 NM.
&&
24/RR
32Hazardous weather outlook, Jan 27, 4:36 PM CST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CST MON JAN 27 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-281045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
436 PM CST MON JAN 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR ALL OF THE
COASTAL WATERS. STRONG NORTH WINDS OF 20 TO 30 KNOTS WITH HIGHER
GUSTS WILL DEVELOP IN THE WAKE OF A PASSING COLD FRONT.
AN UPPER LEVEL DISTURBANCE WILL BRING A LIGHT WINTRY MIX OF
FREEZING RAIN AND SLEET TO THE AREA LATE TONIGHT. NO ACCUMULATION
IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FOR THE ENTIRE FORECAST AREA
FOR TUESDAY AND TUESDAY NIGHT.
THE UPPER LEVEL DISTURBANCE WILL BRING SLEET...FREEZING RAIN AND
SNOW TO THE OUTLOOK AREA TUESDAY INTO TUESDAY NIGHT. THE
PREDOMINANT PRECIPITATION TYPES ARE EXPECTED TO BE FREEZING RAIN
AND SLEET FOR MUCH OF THE AREA...WITH ANY SIGNIFICANT SNOWFALL
LIMITED TO SOUTHWEST MISSISSIPPI AND THE ADJACENT FLORIDA PARISHES
OF SOUTHEAST LOUISIANA. ICE ACCUMULATIONS OF ONE QUARTER TO ONE
HALF INCH ARE POSSIBLE...WITH THE HEAVIEST AMOUNTS GENERALLY SOUTH
OF LAKE PONTCHARTRAIN INCLUDING THE METROPOLITAN NEW ORLEANS AREA.
HARD FREEZES ARE ANTICIPATED TUESDAY NIGHT AND WEDNESDAY NIGHT
ACROSS MOST OF THE AREA. UNTIL SUNSHINE AND WARMER TEMPERATURES
ARRIVE ON THURSDAY...TRAVEL CONDITIONS ARE EXPECTED TO BE
HAZARDOUS.
SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH WEDNESDAY FOR STRONG
NORTH WINDS...OCCASIONAL GALE FORCE GUSTS AND ROUGH SEAS.
.SPOTTER INFORMATION STATEMENT...
WINTER WEATHER OPERATIONS WILL BE NEEDED TUESDAY THROUGH
WEDNESDAY MORNING.
Sleet, West Feliciana
- When
- January 28, 5:00 AM CST to 12:05 PM CST
- Where
- West Feliciana forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.880, -91.420 (the zone’s center; the record gives no point)
One half inch to two inches of sleet, snow, and freezing rain was reported across much of West Feliciana Parish.
Sleet, East Feliciana
- When
- January 28, 5:00 AM CST to 2:00 PM CST
- Where
- East Feliciana forecast zone
- Reported by
- Social Media
- Coordinates
- 30.845, -91.045 (the zone’s center; the record gives no point)
Three quarters of an inch of sleet was reported in Ethel. A local resident reported freezing rain and sleet producing light accumulations in Slaughter.
Sleet, Pointe Coupee
- When
- January 28, 5:00 AM CST to 3:05 PM CST
- Where
- Pointe Coupee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.709, -91.601 (the zone’s center; the record gives no point)
One to three inches of sleet, snow, and freezing rain was reported across much of West Feliciana Parish.
Sleet, East Baton Rouge
- When
- January 28, 7:00 AM CST to 4:30 PM CST
- Where
- East Baton Rouge forecast zone
- Reported by
- Social Media
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
One quarter of an inch of sleet was reported in Pride.
Sleet, West Baton Rouge
- When
- January 28, 7:00 AM CST to 4:30 PM CST
- Where
- West Baton Rouge forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.463, -91.313 (the zone’s center; the record gives no point)
Several tenths of sleet and ice fell in the parish.
Winter Weather, Southern Tangipahoa
- When
- January 28, 8:00 AM CST to 8:39 AM CST
- Where
- Southern Tangipahoa forecast zone
- Reported by
- Trained Spotter
Freezing rain was beginning to accumulate in Independence. Vehicles were stopping on the side of the road to clear windshields and free wipers.
Sleet, Northern Tangipahoa
- When
- January 28, 8:00 AM CST to 12:55 PM CST
- Where
- Northern Tangipahoa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 30.627, -90.406 (the zone’s center; the record gives no point)
Snow and sleet was beginning to accumulate in Kentwood. A local resident reported that sleet was just beginning to accumulate in Roseland. Heavy sleet was reported in Kentwood with approximately an inch of sleet accumulation.
Sleet, Washington
- When
- January 28, 8:00 AM CST to 4:30 PM CST
- Where
- Washington forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.853, -90.040 (the zone’s center; the record gives no point)
The parish emergency manager reported one inch of sleet accumulation across the northern portion of Washington Parish. One half inch of sleet was reported in Franklinton.
Sleet, St. Helena
- When
- January 28, 8:00 AM CST to 4:40 PM CST
- Where
- St. Helena forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.822, -90.710 (the zone’s center; the record gives no point)
One half inch of sleet accumulation was reported at the Emergency Operations Center in Greensburg.
Sleet, Livingston
- When
- January 28, 8:00 AM CST to 6:30 PM CST
- Where
- Livingston forecast zone
- Reported by
- Trained Spotter
Sleet accumulations were near one half inch. One quarter inch of ice was covering all roads in Autumn Run and Collins Place subdivisions. All precipitation was freezing on contact. Ice glazed trees and power lines along Louisiana Route 447. One half inch accumulation was also reported in Denham Springs by a CoCoRAHS observer. A Livingston Parish resident reported three quarters of an inch of sleet and freezing rain accumulation 10 miles north of Walker.
Winter Weather, Lower Lafourche
- When
- January 28, 8:35 AM CST
- Where
- Lower Lafourche forecast zone
- Reported by
- AWOS
Sleet reported at Galliano Airport.
Sleet, St. Tammany
- When
- January 28, 9:00 AM CST to 7:00 PM CST
- Where
- St. Tammany forecast zone
- Reported by
- NWS Employee
A National Weather Service Employee reported three tenths of an inch of sleet and two tenths of an inch of freezing rain at his home in Slidell. One half inch of combined sleet and freezing rain accumulation was reported in the town of Pearl River. One half inch of sleet and freezing rain was reported in Mandeville. Around three tenths of an inch of sleet was reported in Abita Springs.
Winter Weather, Upper Lafourche
- When
- January 28, 10:00 AM CST to 11:10 AM CST
- Where
- Upper Lafourche forecast zone
- Reported by
- Emergency Manager
The parish emergency manager reported that sleet was beginning to fall in Thibodaux.
Winter Weather, Upper Terrebonne
- When
- January 28, 10:00 AM CST to 11:25 AM CST
- Where
- Upper Terrebonne forecast zone
- Reported by
- Social Media
A local resident reported that sleet was beginning to accumulate in Houma.
Winter Weather, Upper Jefferson
- When
- January 28, 12:00 PM CST to 2:45 PM CST
- Where
- Upper Jefferson forecast zone
- Reported by
- Public
A light glaze was reported developing on power lines in Metairie.
Winter Weather, St. James
- When
- January 28, 12:00 PM CST to 2:58 PM CST
- Where
- St. James forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.026, -90.796 (the zone’s center; the record gives no point)
One tenth of an inch of sleet and freezing rain was reported in Gramercy.
Winter Weather, St. John the Baptist
- When
- January 28, 12:00 PM CST to 8:30 PM CST
- Where
- St. John the Baptist forecast zone
- Reported by
- Public
- Coordinates
- 30.127, -90.471 (the zone’s center; the record gives no point)
A resident of Laplace reported just under one quarter inch of sleet.
- Sleet
- Sleet accumulating half an inch or more.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Alabama, January 28, 20149 deaths · 5 injured · 39 events
- Winter Storm in Georgia, January 28 to 29, 20144 deaths · 85 events
- Winter Weather in North Carolina, January 28, 20142 deaths · 5 injured · 2 events
- Winter Storm and Winter Weather in Florida, January 28 to 30, 2014$2.8 million · 24 events
- Winter Storm and Winter Weather in Georgia, January 28 to 29, 2014$550,000 · 26 events
- Winter Storm in Alabama, January 28 to 29, 2014$1.0 million · 5 events
- Heavy Snow and Winter Weather in Delaware, January 28 to 29, 20149 injured · 4 events
- Winter Storm in South Carolina, January 28 to 29, 20142 injured · $24,000 · 18 events
- Winter Storm and Winter Weather in Virginia, January 28 to 29, 201443 events
- Winter Storm and Winter Weather in North Carolina, January 28 to 29, 201431 events
- Ice Storm and Winter Storm in Alabama, January 28 to 29, 201430 events
- Cold in New York, January 28 to 29, 201422 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497799, 497804, 504489, 497819, 504488, 497771, 497787, 497808, 497809, 497811, 497772, 497810, 497793, 497794, 497806, 497807, 497818.